MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW, 7.0 XL, 80MM LGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW, 7.0 XL, 80MM LGTH; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW, 7.0 XL, 80MM LGTH
Health Effect - Clinical Codes Pain (1994); Impaired Healing (2378)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The devices were reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a procedure while inserting a 6.5 headless compression screw the tip of the ar-8610d-65 t25 hexalobe cannulated driver shaft broke off in the screw.The rep reported the pieces were recovered from the patient and a solid driver from the 5.0/7.0 compression ft set was used to finish inserting the screw, and the case was completed.Additional information received on 09/27/2019: the rep reported the procedure taking place was a revision subtalar fusion.The reason for the revision was due to a non-union of subtalar fusion.The rep stated the broken driver tip was fully removed from the head of the screw.It was reported that the screw was not damaged or affected in any way, and remains implanted in the patient.The driver is available to return for evaluation.However, the retrieved broken pieces were discarded and will not be returning.The driver came in set ar-8610s-02 / sn: (b)(4).Additional information received on 09/30/2019: the rep reported a quantity two arthrex 7.0 compression ft screws were removed during the revision procedure.The rep stated at this time they do not have the part and/or lot numbers of the explanted screws nor any additional details regarding the primary procedure.Additional information received on 10/11/2019: the primary procedure was a subtalar fusion that took place on (b)(6) 2018.The primary and revision procedure were performed by the same surgeon, and took place at the same facility.The patient started experiencing pain in (b)(6) 2019.The non-union was first discovered on (b)(6) 2019 after the patient had slipped on ice.During the revision procedure a quantity two ar-8770-80h (lot: 95241741) were explanted.Additional information received on 10/15/2019: the rep confirmed the revision procedure took place on (b)(6) 2019.The bone quality was medium.A bmac and thobinator graft were used during the revision procedure.The explanted devices were discarded and will not be returning for evaluation.The following arthrex devices were implanted during the revision procedure: ar-8665-187 / lot: 6045164200, ar-8665-1890 / lot: 6045181700.

Brand Name
COMPR FT SCRW, 7.0 XL, 80MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9286572
Report Number1220246-2019-01394
Device Sequence Number13562391
Product Code HWC
UDI-Device Identifier00888867263314
UDI-Public00888867263314
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K170382
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW, 7.0 XL, 80MM LGTH
Device Catalogue NumberAR-8770-80H
Device Lot Number95241741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;